I was diagnosed several years ago with severe osteoporosis in the left lower leg and foot. That diagnosis explained why I experienced broken bones in my left leg and foot after several falls.
After reading the brochure, I also went online and read a lot more … the good, the bad and the ugly. The biggest concern I had was the potential side effects including muscle weakness. One thing I do not need is that. I declined the treatment, but was still curious about whether I made the right decision.
A gentleman in our KDA Forum commented that he had the infusion. The nurse, while administering the drug, told him she had seen it work with many patients and none had any side effects. He felt fine afterwards.
Later he reported that he began to have some serious side effects the next day. He started feeling tired and had aching muscles. He than became nauseous. For the next few days he commented that he had all the symptoms of a nasty flu. His temperature fluctuated up to 102 degrees, he experienced a slight cough, aches and pains, and weakness along with mild nausea. He mentioned that regular doses of Tylenol (600 mg ) seemed to help.
The doctor explained that he was having an allergic reaction to the preservative used in the Reclast infusion. He said that the good news what that next year his body would be immune to the preservative and he should not experience these problems.
The gentleman recovered and is feeling fine again. He did comment that he was uncertain that he would have taken the infusion had he known ahead of time what would happen. He also mentioned that this was his personal experience and many people have no reaction at all.
I guess I am a coward. I am still not ready to test how my body will react to Reclast. Calcium supplements sound even better to me now.